Taking Medications and Improving Sexual Health
Many specialists define sexual health as the ability to relate to each other sexually in a way that satisfies and rewards both parties. However, some men and women, it may be difficult to have an arousal or a satisfying orgasm. Some cases may require the mind to stay focused, nerves to be healthy, and to have good blood circulation. However, many things may break the cycle—stress, excessive alcohol, and even certain medications may take its toll on one's sex life. Medicines may affect sexual function because it alters blood flow and brain chemistry. Some types of medication may affect decrease a person's sex drive, delay or prevent orgasms, while others may cause erectile dysfunction in men.
If one notices a decline in sexual performance while under certain medication, it is important to seek the doctor's advice to know the possible causes. But the medication should not be totally stopped. Doctors can help determine if it is the medicine that is causing the problem and help switch to another medication. Antidepressants which contain selective serotonin reuptake inhibitors (SSRI), narcotic painkillers, and blood pressure medications can affect sexual functions. A report conducted by the American Family Physician in 2000 conclude that up to half of patients taking antidepressants with SSRI reported sexual problems.
The study results varied depending on the patients studied, but it suggests that the sexual side effects of antidepressants are common. Men who are taking antidepressants with SSRI may switch to non-SSRI medication that may less likely cause sexual side effects. If one's current medication is working well, they may ask their doctors if they can lower the dose or temporarily stop the intake of certain drugs. Narcotic painkillers bring more than just pain relief. These drugs may also reduce the production of testosterone and other hormones that are needed for sex drive in both men and women. The side effects of narcotic painkillers have not been thoroughly investigated but individuals who take these medicines may experience a drop in sex drive or may experience irregular monthly periods. Diuretics, beta blockers, and other medications to control blood pressure can cause erectile dysfunction in men and diminish the sex drive of women. In other cases, the remedy that can be done to overcome sexual problems caused by these medications is to change medication. Angiotensin-Converting Enzyme (ACE) inhibitors and calcium antagonists may less likely to cause sexual side effects than diuretics or beta blockers. Over-the-counter drugs like antihistamines may also take its toll on one's sexual health.
These medicines may cause ejaculation and ED among men and vaginal dryness among women. These effects cannot be properly explained by health professionals but some studies suggest that the antihistamine's sedative effect might be the culprit for its sexual effects. There are other drugs that may cause sexual health problems that are not included in this article. Other possible causes of sexual health problems include the use of certain oral contraceptives, anti-psychotics, and other medications. Individuals who notice effects on sexual health should inform their doctors about their condition to make adjustments and lessen these side effects.
The Vibrator Site Articles
The Vibrator Site Books
The Vibrator Site